• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

I need help...I am off of Effexor and am a .....

5

5460mom

New member
Joined
Jul 18, 2009
Messages
2
I have been off of effexor for a week now. I was taking 75mg a day for 3 years then down to 37.5 for the last month and now cold turkey.

Is it normal to have severe raging and then sobbing episodes....
My family doesn't know what to do...they are walking on eggshells, not knowing when I will blow.

I cry at the drop of a hat and rage at the most ridiculous things...

Its as if when I was taking the meds all of these feelings were bottled up in the effexor bottle and when I stopped taking the meds the feelings came back ten fold.

Will it get better.....am I doomed to be on antidepressants all my life....

I don't want to take them anymore....

The person I used to be has disappeared...I last felt mysef (good, happy, real) before the depression that got me started on the meds. The meds stopped the depression, but gave me a new and not improved me. I want the old me back....

Is that possible?: I need answers, I need help
:unsure:
 
ms_P

ms_P

Well-known member
Founding Member
Joined
Jul 21, 2008
Messages
3,067
Location
BeNeLux
Hi, and welcome to the forum!

I know it's the weekend, but is there an emergency service offered by your GP?
I truly believe the questions you have can only safely be answered by your physician.
Please take care and I hope you can get some help very soon. :hug:
 
N

Nutter_09

Well-known member
Joined
Mar 11, 2009
Messages
136
Location
Middlesex
Hiya,
I really understand how you feel.
Last week my doc took me off them to swap with something else and I was in a right state.
In the end i just started taking the Effexor again.
IMO I would take them (If you have any left) and talk to your doc about gradually coming off, maybe take one every other day untill you feel a bit stronger.
 
T

tinker

New member
Joined
Jul 25, 2009
Messages
1
This is probably a bit late, but - yes, it's normal. Or at least it happened to me, going off Effexor, and I'm normally a very restrained sort of person, so emotional outbursts were a bit odd. I was going down very slowly from 225 and got impatient when I hit about 15-20mg, so I stopped (I'd been tapering for months). I still had brain zaps and very volatile emotions for a couple of weeks. It's been about a month now and I feel a lot more like my old self. Still a bit fragile, but no sign of the massive irritability or mood swings.

'The meds stopped the depression, but gave me a new and not improved me.'

That was me, too. Give yourself a chance to level out, or if it's too much, go down very slowly (I was opening capsules and counting granules).
 
schiz01

schiz01

Well-known member
Joined
Jul 16, 2009
Messages
721
Location
Australia
effexor put me in hospital
I come off it too fast and was having muscle spasms and zaps ...felt like i was going insane...went to the doc and was given Valium which i ende up overdosed on
No fun at all....one person i spoke to who had once been on heroin said comming off effexor was worse then comming off heroin
 
cloudberry

cloudberry

Well-known member
Founding Member
Joined
Jan 26, 2008
Messages
409
Location
North Lincolnshire
Yes its normal how you are feeling

Coming off SSRI's can be terrible. i know I've done it. It was horrendous for me and I got "suicidal ideation" as well as a whole raft of side effects.

I am sending you love and support. Its all I can do. It will pass.

Professor & Dr David Healy - head of psycho-pharmacology at Cardiff Uni is a useful link to info on the bad effects of coming off SSRI's

http://www.pharmapolitics.com/

Good luck, hang on in there. I've been off them for over two years now and can tell you, there is an end to it, you will recover!

Big hug :grouphug:

cloudberry x
 
Top